Alert archive / Utah / High Wind Watches in 2012

High Wind Watch 5, NWS Salt Lake City, UT

March 15, 2012

NWS Salt Lake City, UT issued this high wind watch at Mar 15, 2012, 3:48 PM MDT. It took effect at Mar 17, 2012, 10:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 15, 2012, 3:48 PM MDT (21:48 UTC)
In effect from
Mar 17, 2012, 10:00 AM MDT
Expired
Mar 16, 2012, 3:26 PM MDT
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

314 
WWUS75 KSLC 152148
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
348 PM MDT THU MAR 15 2012

UTZ002>005-014>016-019-160600-
/O.NEW.KSLC.HW.A.0005.120317T1600Z-120318T0500Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...WENDOVER...
SNOWVILLE...MANTI...RICHFIELD...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD...ST GEORGE
348 PM MDT THU MAR 15 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

* AFFECTED AREA: ALL WESTERN VALLEYS OF UTAH. 

* WINDS: SOUTH WINDS 30 TO 50 MPH WITH GUSTS OVER 60 MPH.

* TIMING: WINDS WILL INCREASE THROUGH THE MORNING AND REMAIN
  STRONG THROUGH SATURDAY EVENING. 

* IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ON EAST-
  WEST ROUTES ACROSS WESTERN UTAH SUCH AS I-80 AND HIGHWAY 6 AND
  50. VISIBILITIES COULD BE OCCASIONALLY REDUCED IN BLOWING DUST
  AND SAND. WIND SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
3 follow-up statements
538 
WWUS75 KSLC 160425
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1025 PM MDT THU MAR 15 2012

UTZ002>005-014>016-019-161200-
/O.CON.KSLC.HW.A.0005.120317T1600Z-120318T0500Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...WENDOVER...
SNOWVILLE...MANTI...RICHFIELD...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD...ST GEORGE
1025 PM MDT THU MAR 15 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

* AFFECTED AREA: ALL WESTERN VALLEYS OF UTAH.

* WINDS: SOUTH WINDS 30 TO 50 MPH WITH GUSTS OVER 60 MPH.

* TIMING: WINDS WILL INCREASE THROUGH THE MORNING HOURS SATURDAY
  AND REMAIN STRONG THROUGH SATURDAY EVENING.

* IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ON 
  EAST-WEST ROUTES ACROSS WESTERN UTAH SUCH AS I-80 AND 
  HIGHWAY 6 AND 50. VISIBILITIES COULD BE OCCASIONALLY REDUCED 
  IN BLOWING DUST AND SAND. WIND SENSITIVE OPERATIONS WILL BE 
  AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
147 
WWUS75 KSLC 160921
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
321 AM MDT FRI MAR 16 2012

UTZ002>005-014>016-019-161730-
/O.CON.KSLC.HW.A.0005.120317T1600Z-120318T0500Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...WENDOVER...
SNOWVILLE...MANTI...RICHFIELD...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD...ST GEORGE
321 AM MDT FRI MAR 16 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

* AFFECTED AREA: ALL WESTERN VALLEYS OF UTAH.

* WINDS: SOUTH WINDS 30 TO 50 MPH WITH GUSTS OVER 60 MPH.

* TIMING: WINDS WILL INCREASE THROUGH THE MORNING HOURS 
  ON SATURDAY AND REMAIN STRONG THROUGH SATURDAY EVENING. 

* IMPACTS: STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT ON EAST-
  WEST ROUTES ACROSS WESTERN UTAH SUCH AS I-80 AND HIGHWAYS 6 AND
  50. VISIBILITIES COULD BE OCCASIONALLY REDUCED IN BLOWING DUST
  AND SAND. WIND SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

BARJENBRUCH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
195 
WWUS75 KSLC 162126
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
326 PM MDT FRI MAR 16 2012

UTZ002>005-014>016-019-170500-
/O.UPG.KSLC.HW.A.0005.120317T1600Z-120318T0500Z/
/O.NEW.KSLC.HW.W.0006.120317T1600Z-120318T0500Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...WENDOVER...
SNOWVILLE...MANTI...RICHFIELD...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD...ST GEORGE
326 PM MDT FRI MAR 16 2012

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 11 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 11 PM MDT
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: ALL OF THE WESTERN VALLEYS OF UTAH...INCLUDING
  THE WASATCH FRONT...THE NORTHWEST DESERTS...WEST CENTRAL AND
  SOUTHWEST UTAH...THE SANPETE AND SEVIER VALLEYS...AND UTAHS
  DIXIE.

* WINDS: SOUTH WINDS 30 TO 50 MPH WITH GUSTS OVER 60 MPH.

* TIMING: WINDS WILL INCREASE THROUGH THE MORNING HOURS ON 
  SATURDAY AND REMAIN STRONG THROUGH SATURDAY EVENING.

* IMPACTS: STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT ON EAST-
  WEST ROUTES ACROSS WESTERN UTAH SUCH AS I-80 AND HIGHWAYS 6 AND
  50. VISIBILITIES COULD BE OCCASIONALLY REDUCED IN BLOWING DUST
  AND SAND. WIND SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY
HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN
HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE
CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ013-020-021-170500-
/O.NEW.KSLC.WI.Y.0012.120317T1600Z-120318T0500Z/
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB...
ESCALANTE...BULLFROG
326 PM MDT FRI MAR 16 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 11 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 11 PM MDT SATURDAY. 

* AFFECTED AREA: SOUTH-CENTRAL UTAH...THE SAN RAFAEL SWELL...AND
  THE GLEN CANYON NATIONAL RECREATION AREA.

* WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS OVER 50 MPH.

* TIMING: WINDS WILL INCREASE THROUGH THE MORNING HOURS ON 
  SATURDAY AND REMAIN STRONG THROUGH SATURDAY EVENING.

* IMPACTS: STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT ON EAST-
  WEST ROUTES ACROSS SOUTHERN AND EASTERN UTAH SUCH AS I-70 AND
  HIGHWAY 89. IN ADDITION...VERY CHOPPY WATER CAN BE EXPECTED ON
  EXPOSED AREAS ON LAKE POWELL. WIND SENSITIVE OPERATIONS WILL BE
  AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA
LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE
LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR
PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE
THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ007>010-517-518-170500-
/O.NEW.KSLC.WI.Y.0012.120317T1600Z-120318T0500Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY...SCOFIELD...COVE FORT...KOOSHAREM...
FISH LAKE...LOA...PANGUITCH...BRYCE CANYON
326 PM MDT FRI MAR 16 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 11 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 11 PM MDT SATURDAY. 

* AFFECTED AREA: THE WASATCH AND UINTA MOUNTAINS...WASATCH PLATEAU
  AND BOOK CLIFFS...AND THE CENTRAL AND SOUTHERN UTAH MOUNTAINS.

* WINDS: SOUTH WINDS 30 TO 50 MPH WITH GUSTS OVER 60 MPH. STRONGER
  WINDS ARE POSSIBLE ALONG EXPOSED RIDGELINES.

* TIMING: WINDS WILL INCREASE THROUGH THE MORNING HOURS ON 
  SATURDAY AND REMAIN STRONG THROUGH SATURDAY EVENING.

* IMPACTS: THE WINDS WILL AFFECT TRAVEL ALONG HIGH-ELEVATION
  PASSES...INCLUDING THOSE ALONG I-80...I-70...AND PORTIONS OF
  I-15. REDUCTIONS IN VISIBILITIES ARE POSSIBLE IN BLOWING
  SNOW...ESPECIALLY AS PRECIPITATION DEVELOPS SATURDAY NIGHT. WIND
  SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 40
MPH OR GUSTS OF 58 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Mar 15, 10:02 AM MDT, 5 hours 46 minutes earlier.

Area forecast discussion, Mar 15, 10:02 AM MDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1002 AM MDT THU MAR 15 2012

.SYNOPSIS...A MILD SOUTHWEST FLOW WILL PREVAIL ACROSS MUCH OF THE
GREAT BASIN THROUGH EARLY SATURDAY. A LARGE AND COLD PACIFIC
STORM WILL MOVE INTO THE AREA LATE SATURDAY AND REMAIN THROUGH
MONDAY.

&&

.DISCUSSION...A LARGE UPPER TROF REMAINS OVER THE ERN PAC WITH A
MILD SOUTHWEST FLOW OVER THE GREAT BASIN THIS MORNING. WARM
ADVECTION LIFT WILL KEEP SOME CLOUDINESS ACROSS THE FAR NORTH
TODAY BUT DONT EXPECT MUCH OF ANY PRECIP. THE CLOUDINESS OVER THE
EAST WAS ASSOCIATED WITH THE TAIL END OF THE SHORT WAVE TROF NOW
EXITING INTO THE NRN PLAINS AND THIS SHOULD DISSIPATE BY MIDDAY.

OTHERWISE EXPECT A MOSTLY SUNNY MILD DAY WITH NOT AS MUCH WIND AS
YESTERDAY.

THE ERN PAC TROF BEGINS TO EDGE INLAND TOMORROW AND THIS LOWERS
HEIGHTS AND STRENGTHENS THE SOUTHWEST FLOW ALOFT ACROSS UT. THIS
INCREASED FLOW MIXES DOWN AND BRINGS STRONGER SOUTH WINDS TO THE
CWA FRI AFTN. A SHORT WAVE EJECTING INTO THE NRN ROCKIES OUT OF
THE ERN PAC TROF PUSHES A WEAK SURFACE BOUNDARY INTO THE NRN CWA
DURING THE AFTN KNOCKING DOWN THE SOUTH WINDS FROM ABOUT SLC
NORTH. STILL DONT SEE THAT MUCH SUPPORT FOR PRECIP VERY FAR SOUTH
INTO THE CWA THRU TOMORROW EVE.

THE NEW NAM CONTINUES TO PUT MORE ENERGY INTO THE SOUTHERN
PORTION OF THE LARGE UPPER TROF AS IT MOVES INTO THE WESTERN
STATES SAT AND SUN. THIS RESULTS IN A WEAKER COLD FRONT PASSAGE
FOR THE NORTH AND PRECIP AMOUNTS POSSIBLY ON THE LIGHT SIDE WHILE
THE SOUTH AND EAST DO BETTER.

THERE IS MORE CONFIDENCE IN THE POTENTIAL FOR A HIGH WIND EVENT ON
SAT AHEAD OF THE MAIN COLD FRONT WITH A TIGHT SURFACE GRADIENT AND
BETTER THAN 50KTS OF 700MB WIND. AM LEANING TOWARDS ISSUING WIND
HIGHLIGHTS WITH THE AFTERNOON PACKAGE IF THE REST OF THE 12Z
GUIDANCE CONTINUES TO SHOW SIMILAR SUPPORT.

FOR NOW...UPDATED TO REDUCE SKY COVER OVER MOST OF THE CWA TODAY
AND LOWER POPS ACROSS THE NORTH. NO ADDITIONAL UPDATES PLANNED.

&&

.AVIATION...SOUTH WINDS WILL GRADUALLY INCREASE AT THE KSLC TERMINAL
THROUGH MIDDAY WITH A 30 PERCENT CHANCE OF EXCEEDING 30 MPH IN GUSTS
AFTER 17Z. A 70 PERCENT CHANCE EXISTS FOR A SWITCH TO NORTHWEST
WINDS FOR THE 20-02Z PERIOD...THIS THE PRIMARY OPERATIONAL WEATHER
CONCERN FOR TODAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

WILENSKY/MERRILL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Mar 15, 10:12 AM MDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1012 AM MDT THU MAR 15 2012

UTZ001>016-019>021-517-518-WYZ021-161200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
1012 AM MDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STORM SYSTEM WILL MOVE ACROSS THE REGION THIS WEEKEND BRINGING
WITH IT STRONG SOUTH WINDS FRIDAY NIGHT THROUGH SATURDAY NIGHT
AHEAD OF THE COLD FRONT.

RAIN AND SNOW WILL ACCOMPANY THE COLD FRONT SATURDAY NIGHT AND
SUNDAY WITH PRECIPITATION CHANGING TO SNOW IN THE WESTERN VALLEYS
ON SUNDAY.

SIGNIFICANT SNOWFALL IS POSSIBLE SUNDAY INTO MONDAY...ESPECIALLY
OVER THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

High Wind Watches in Utah, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.